MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN EEA ORVIL; STAPLE, IMPLANTABLE
Model Number EEAORVIL25
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); No Code Available (3191)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on (b)(6) 2017, the patient undergone the procedure of esophagojejunostomy in lap.Total gastrectomy d procedure was completed well.But, after one week they found some food on the drain tube so the patient went back to the hospital as emergency.There are several unformed staples and the tissue was teared.The patient had to undergo a redo the esophagojejunostomy, and they had to cut the anastomosis site.The surgery extended for more than thirty minutes and also there was an extension of the incision site.There was an unanticipated tissue loss as a result of this problem.There was permanent tissue damage as a result of this problem.The patient had extension of hospitalization for seven days due to the event.There was permanent injury as a result of the event.The patient was alive with injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three photos of device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Without the physical product, a definitive root cause could not be identified.Post market vigilance will continue to monitor this condition for future potential action.Should new information become available, the file will be re-opened and the investigation will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: as per the additional information received, redo anastomosis using another device.There were no problem during the original surgery.Patient status: discharged.

Brand Name
EEA ORVIL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mc dermott rd
north haven CT 06473
MDR Report Key6811351
Report Number1219930-2017-06580
Device Sequence Number11196596
Product Code GDW
UDI-Device Identifier10884521042865
UDI-Public10884521042865
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K093402
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberEEAORVIL25
Device Catalogue NumberEEAORVIL25
Device Lot NumberN5G0134X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2017
Supplement Date Received by Manufacturer10/11/2017
11/02/2017
Initial Report FDA Received Date08/22/2017
Supplement Report FDA Received Date10/31/2017
11/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR